MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES GTK17, ALEXIS CES W 12X100 KII BAL BLNT; GCJ

APPLIED MEDICAL RESOURCES GTK17, ALEXIS CES W 12X100 KII BAL BLNT; GCJ
Model Number GTK17
Medical Device Problem Code Material Perforation (2205)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/10/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product is being returned for evaluation but lot # is provided.A device history report is to be reviewed by engineering.A follow-up report will be sent once the results have been analyzed.In accordance to 21 cfr 803.56, if we obtain additional information, which was not known or was not available when the initial report was submitted, then the supplemental report will be submitted to the fda.
 
Event or Problem Description
Hysterectomy- the alexis ces bag experienced punctures they were located near the incision site.The guard was used.The doctor to move the guard with an alice clamp during the procedure.The punctures that were noticed about 1-2mm, this resulted in liquid leaking into the bag.Tissue: pathology - sarcoma.Additional information received via phone from applied medical team member after discussion with customer on october 17, 2016 - the surgeon inserted the alexis ces through the gelpoint mini site.The incision was about 3cm - patient was not obese, but was heavy.Once the specimen was placed and the ring of the bag was pulled out through the incision the surgeon and first assist struggled to put the guard in place.They used allis clamps to insert the guard - think this may have caused the damage but no one actually saw them create a hole in the bag.The damage to the bag wasn't noticed until the end of the case.There were 2-3 holes found at the top of the bag.There was no damage to the guard, just the bag.It looked like the damage was even with the guard.On third cut with the blade, the surgeon realized the uterus was likely cancerous (consistency turned to "chicken fat").Once the holes were noticed, the surgeon was not very concerned about the sarcoma because the holes were at the top of the bag (location of damage is also why they thought allis clamps may have led to the damage).The surgeon did not believe that any fluid had gone through the holes in the bag because they were towards the top of the bag.There was no mitigation.The surgeon did not seem concerned.The surgeon mentioned it might be good to have another surgeon come to the case to check patient lymph nodes, but no one was on call so they didn't.Gtk kit was used, also used a mini (hospital was out of kits so rep brought one in).Type of intervention - "none".Patient status - "no".
 
Additional Manufacturer Narrative
The event product was not returned for evaluation.In the absence of the subject device, it is difficult to determine the root cause of the incident.All alexis cer devices undergo 100% visual inspection during the manufacturing and assembly process.Although the exact root cause of the event could not be confirmed, the root cause is likely use error.Based on information received from the complainant, it is believed that the bag was damaged as the guard was being placed with the use of instruments.The instructions for use (ifu) includes a precaution stating that, "the specimen containment bag is not intended to come into contact with sharp or traumatic instrumentation or cutting devices." applied medical will continue to monitor its vigilance system for trends and take appropriate actions as necessary to ensure the performance and safety of its products.In accordance with 21 cfr 803.56, if additional information is obtained which was not known or was not available when this report was submitted, then the supplemental report will be submitted to the fda.
 
Event or Problem Description
Additional information received 10nov2016: no patient injury.

Brand Name
GTK17, ALEXIS CES W 12X100 KII BAL BLNT
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key6091543
Report Number2027111-2016-00721
Device Sequence Number18904247
Product Code GCJ
UDI-Device Identifier20607915134826
UDI-Public(01)20607915134826(17)190224(30)01(10)1276372
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K142427
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/09/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/24/2019
Device Model NumberGTK17
Device Catalogue Number700314020
Device Lot Number1276372
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/09/2016
Supplement Report FDA Received Date12/09/2016
Patient Sequence Number1